Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

How to get rid of swelling, tightness and red splotches on ankle?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
When I went to the Dominican Republic in Oct 2012, I returned with swollen, tight ankles and red splotches and swollen calves. It eventually went away, but returned about 3 days ago.
Posted Tue, 16 Apr 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later
Thanks for writing in.
The condition you are facing can Hanoch schonlein purpura.
It is usually seen in children but can be seen in adults also.
It is characterized by abdominal pain,joint pain ,splotchy rashes on lower limbs.
As you have tight ankles,joint pain ,swollen calves it is likely in your case.
It can be self limiting and recur subsequently.
If you can post photos of affected skin it can help a lot in predicting the condition.
The treatment can be aspirin ,analgesic ,anti inflammatory agents along with some other immuno suppressants.
Post the images and details of your symptoms and we can continue the symptoms here.
I will be available for follow up.
Above answer was peer-reviewed by
Follow-up: How to get rid of swelling, tightness and red splotches on ankle? 11 hours later
How do I reduce the swelling? I uploaded pictures
Answered by Dr. Sudarshan 13 hours later
Hi again,
Ive gone through the images.
You will need a course of oral steroids and diuretics like frusemide orally to get rid of swelling.
In home care ,take less of salt and decrease water intake.
Keep your feet elevated.
Keep 2 pillows below the feet while sleeping .
Leg elevation will help a lot .
Hope this helps.
I will be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor